Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online
Ask a Dentist   »  

What causes brown threads after washing mouth with Listerine?

User rating for this question
Very Good
Answered by

Practicing since : 2012
Answered : 1957 Questions
Thin, brown threads after washing mouth with Listerine
Posted Sun, 23 Feb 2014 in Dental Health
Answered by Dr. Qazi Ammara 27 minutes later
Brief Answer: could be a side effect of the solution. Detailed Answer: Hello There, It is very nice to hear that you are taking an adequate care from your side by brushing your teeth, using antiseptic mouthwash gargles, thus taking complete care. Listerne is an alcohol containing mouthwash which has a most common side effect of causing dryness in the mouth and burning sensation; sometimes mouthwash can also cause staining in the mouth. Perhaps the brown threads may be from the mouth wash. Other then this it could be related to caries formation, smoking, acid reflux, use of certain medications. I would suggest you to stop listerine for couple of days and see if that makes a difference. If it doesn't then I would suggest you to consult a DENTIST get a thorough checkup done and take a complete oral health care information. You may need to undergo a thorough scaling and polishing done once in every six months. Hope you find this as informative and helpful, Regards, Dr Qazi Ammara.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor